Alert archive / Kentucky / River Flood Advisories in 2012
River Flood Advisory 4, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Jan 27, 2012, 8:50 PM EST for Lee County, Kentucky. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 8:50 PM EST (01:50 UTC)
- Expired
- Jan 28, 2012, 10:40 PM EST
- In force
- 26 hr
- Issued by
- NWS Jackson, KY
County Lee County, KY
The radar
The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River at Heidelberg (HLDK2). The gauge peaked at 16.71 ft at Jan 28, 2012, 6:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
693 WGUS83 KJKL 280150 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 850 PM EST FRI JAN 27 2012 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD ADVISORY FOR THE KENTUCKY RIVER AT HEIDELBERG... .EXCESS RUNOFF FROM RECENT RAINFALL HAS CAUSED THE KENTUCKY RIVER AT HEIDELBERG TO RUN HIGH. THE RIVER WILL CONTINUE TO SLOWLY RISE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 6 AM. && KYC129-281350- /O.NEW.KJKL.FL.Y.0004.120128T0150Z-120201T0143Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 850 PM EST FRI JAN 27 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD ADVISORY FOR THE KENTUCKY RIVER AT HEIDELBERG. * UNTIL SATURDAY EVENING. * AT 08 PM FRIDAY THE STAGE WAS 15.8 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 16.7 FEET BY MIDNIGHT TONIGHT. $$ AR
4 follow-up statements
405 WGUS83 KJKL 281056 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 556 AM EST SAT JAN 28 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG THE KENTUCKY RIVER AT HEIDELBERG .RUNOFF FROM RAINFALL ON THURSDAY NIGHT IS CAUSING SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 10 AM SATURDAY. && KYC235-282256- /O.CON.KJKL.HY.Y.0003.000000T0000Z-120129T0600Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 556 AM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * UNTIL LATE TONIGHT. * AT 5 AM SATURDAY THE STAGE WAS 18.5 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER HAS CRESTED...HOWEVER IT WILL CONTINUE TO RUN HIGH THROUGH THIS AFTERNOON. $$ KYC129-282256- /O.CON.KJKL.FL.Y.0004.000000T0000Z-120129T1200Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 556 AM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL SUNDAY MORNING. * AT 5 AM SATURDAY THE STAGE WAS 16.7 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER IS APPROACHING CREST...HOWEVER IT WILL CONTINUE TO RUN HIGH THROUGH THIS EVENING. $$
179 WGUS83 KJKL 281411 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 911 AM EST SAT JAN 28 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM RAINFALL ON THURSDAY NIGHT IS CAUSING SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 4 PM. && KYC129-290211- /O.CON.KJKL.FL.Y.0004.000000T0000Z-120129T1200Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 911 AM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL SUNDAY MORNING. * AT 8 AM SATURDAY THE STAGE WAS 16.7 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC065-290211- /O.CON.KJKL.FL.Y.0005.000000T0000Z-120130T0000Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 911 AM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL SUNDAY EVENING. * AT 8 AM SATURDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.1 FEET BY THIS AFTERNOON. $$
976 WGUS83 KJKL 282126 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 426 PM EST SAT JAN 28 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM RECENT RAINFALL IS CONTINUING TO CAUSE THE KENTUCKY RIVER TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM. && KYC129-290926- /O.CON.KJKL.FL.Y.0004.000000T0000Z-120129T1200Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 426 PM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL SUNDAY MORNING. * AT 3 PM SATURDAY THE STAGE WAS 16.4 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC065-290926- /O.CON.KJKL.FL.Y.0005.000000T0000Z-120130T0000Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 426 PM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL SUNDAY EVENING. * AT 3 PM SATURDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$
794 WGUS83 KJKL 290340 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1040 PM EST SAT JAN 28 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE KENTUCKY RIVER AT HEIDELBERG ...THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM RECENT RAINFALL IS CONTINUING TO CAUSE THE KENTUCKY RIVER AT RAVENNA TO RUN HIGH. THE KENTUCKY RIVER AT HEIDELBERG IS CONTINUING TO FALL AND IS NO LONGER RUNNING ABOVE ACTION STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 630 AM. && KYC129-290410- /O.CAN.KJKL.FL.Y.0004.000000T0000Z-120129T1200Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1040 PM EST SAT JAN 28 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE KENTUCKY RIVER AT HEIDELBERG. * AT 10 PM SATURDAY THE STAGE WAS 16.0 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.7 FEET. THE RIVER WILL CONTINUE TO FALL TO 13.9 FEET BY MONDAY MORNING. $$ KYC065-291540- /O.CON.KJKL.FL.Y.0005.000000T0000Z-120130T0000Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1040 PM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL SUNDAY MORNING. * AT 10 PM SATURDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ AR
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 27, 1:58 PM EST, 6 hours 52 minutes earlier.
Area forecast discussion, Jan 27, 1:58 PM EST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 158 PM EST FRI JAN 27 2012 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED MOISTURE TRAPPED UNDER AN INVERSION BEHIND A DEPARTING STORM SYSTEM WAS RESULTING IN EXTENSIVE LOW CLOUDS LINGERING DURING THE AFTERNOON. AS LOW LEVEL WARM AIR ADVECTION BEGINS IN THE ABSENCE OF MOISTURE ADVECTION TONIGHT...THE WARMING SHOULD FINALLY DRY OUT THE LOW CLOUD LAYER. THIS MAY BRING CLEARING FOR A TIME...BUT MID/HIGH LEVEL CLOUDS SHOULD BE ON THE INCREASE DURING THE NIGHT IN ADVANCE OF THE NEXT WX SYSTEM. THE BULK OF THE NIGHT WILL PROBABLY BE MOSTLY CLOUDY...BUT IT WILL BE DEPENDENT ON THE LENGTH OF ANY BREAK BETWEEN THE DEPARTING LOW CLOUDS AND ADVANCING HIGHER CLOUDS. THIS NEXT WX SYSTEM IS A COLD FRONT AND WILL QUICKLY PASS ON SATURDAY MORNING. MOISTURE WILL BE LIMITED AND SHALLOW...BUT FORECAST SOUNDINGS SUGGEST SOME LIGHT SHOWERS WILL BE POSSIBLE ALONG THE FRONT. THE SNOW LINE IN ANY SHOWERS IS LIKELY TO BE AROUND 3K FEET. CLEARING WILL ARRIVE SATURDAY NIGHT AS SURFACE RIDGING BRIEFLY BUILDS IN. ANOTHER SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT WILL PUSH THROUGH ON SUNDAY. THE AIR MASS SHOULD BE DRIER AND PRECIP MIGHT BE HARDER TO COME BY. HOWEVER...A DEEP LAYER OF STEEP LAPSE RATES DUE TO COOLING ALOFT WILL LIKELY RESULT IN CONVECTION WITH AT LEAST VIRGA...IF NOT PRECIP. THE BEST COMBINATION OF STEEP LAPSE RATES AND LOW LEVEL MOISTURE LOOKS LIKE IT WILL BE OVER OUR NE COUNTIES...AND WILL CARRY A 20 PERCENT POP THERE. THE SNOW LEVEL WILL BE LOWER ON SUNDAY... SOMEWHERE AROUND 1500-2K FEET. THIS SYSTEM QUICKLY DEPARTS AND LEAVES MOSTLY CLEAR SKIES WITH WEAK WARM AIR ADVECTION RETURNING ALREADY ON SUNDAY NIGHT. .LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED MODEL SOLUTIONS QUICKLY DIVERGE FOR A RATHER COMPLICATED FORECAST WITH CONFIDENCE BEING BELOW AVERAGE. HOWEVER...THERE IS SOME GENERAL MODEL AGREEMENT THAT WE WILL BE TRANSITIONING TO A MORE AMPLIFIED FLOW PATTERN ACROSS NOAM BY THE END OF THE PERIOD. FORECAST CHALLENGE IS NOT NECESSARILY THE ENDS AS MUCH AS THE MEANS WITH A SHORT WAVE DISTURBANCE PASSING THROUGH THE REGION SOME TIME AROUND MID WEEK AND THEN WITH A DEEPER TROUGH DEVELOPING OVER THE EAST ABOUT DYS 6/7 AS NORTHERN STREAM ENERGY DIGS WELL INTO THE EASTERN CONUS. HOWEVER THE PATTERN REMAINS QUITE PROGRESSIVE DESPITE THIS DEEPER TROUGH. FOR SENSIBLE WEATHER IT APPEARS WE ARE IN STORE FOR MORE OF THE SAME AS WE HAVE SEEN OVER THE LAST SEVERAL WEEKS. WARMER THAN NORMAL TEMPERATURES THROUGH THE BULK OF THE PERIOD WITH GENERALLY UNSETTLED WEATHER...MAINLY FROM MID WEEK AND ON AS A FRONTAL BOUNDARY DROPS INTO THE AREA...POSSIBLY STALLING OUT UNTIL A MORE SIGNIFICANT WAVE OF LOW PRESSURE PULLS IT OUT OF THE AREA TO OUR EAST BY THE END OF THE WEEK. COLDER AIR IS TARGETED TO MOVE INTO EASTERN KENTUCKY FOR THE WEEKEND. && .AVIATION.../18Z TO 18Z/ CEILINGS WERE BRINGING MOSTLY MVFR CONDITIONS AT MID DAY...WITH AREAS OF IFR. CLOUD HEIGHTS WILL SLOWLY RISE THROUGH THE AFTERNOON...BUT SHOULD STILL BE MOSTLY MVFR INTO THE EVENING. THE LOW CEILINGS WILL PROBABLY BREAK UP BY AROUND 02Z...BUT CONFIDENCE IN TIMING IS LOW. AROUND THAT TIME...MID LEVEL CLOUDS WILL BE MOVING IN IN ADVANCE OF THE NEXT WX SYSTEM. THIS NEXT COLD FRONT WILL ARRIVE AND PASS ON SUNDAY MORNING. CEILINGS WILL FALL TO AT LEAST LOW VFR AND POSSIBLY MVFR FOR A SHORT TIME WITH FRONTAL PASSAGE ON SUNDAY MORNING...WITH A SLIGHT CHANCE OF SHOWERS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM...RAY AVIATION...HAL
Hazardous weather outlook, Jan 27, 4:48 AM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 448 AM EST FRI JAN 27 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 448 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS CHANCE OF SNOW SHOWERS SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 1:01 AM EST | River Flood Advisory | JKL | Estill | 32 hr |
| Jan 28, 4:10 PM EST | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 26 hr |
Nearby
River Flood Advisories in Kentucky, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.